Top
10
Doctor insights on: Can A Thyroid Problem Be Caused By Acutane

Share
1

1
Can a thyroid problem be caused by acutane?

Can a thyroid problem be caused by acutane?

Rarely: Doing a search on the medical literature, it seems that problems with thyroid function are rare, but can occur. The severity and frequency of these problems is not clear. If you suspect a problem, contact your primary doctor, as some routine lab work can diagnose hypo or hyperthyroidism. The good news is that most of the reported problems with Accutane seem reversible. Best wishes! ...Read more

See 1 more doctor answer
Dr. Marvin Ott
13 doctors shared insights

Thyroid (Definition)

The thyroid is an endocrine gland that sits in the lower part of the neck. It produces thyroid hormone - which ...Read more


3

3
I have dry eyes and take restasis for that and i had a big dose of rai for thyroid cancer can I take Accutane to treat acne since it cause dry eyes to?

I have dry eyes and take restasis for that and i had a big dose of rai for thyroid cancer can I take Accutane to treat acne since it cause dry eyes to?

Small risk: Accutane can cause conjunctival irritation and secondarily eye dryness. If your eyes are dry to begin with and you add the dryness of accutane, then your dryness can increase. At your age i would have expected acne to be attenuated but you certainly can try Accutane with an understanding of the risks. ...Read more

See 1 more doctor answer
4

4
Is it possible that Accutane affects other receptors and their functions in the same family? I. E vdr, ppar, thyroid receptor and such.

Is it possible that Accutane affects other receptors and their functions in the same family? I. E vdr, ppar, thyroid receptor and such.

Actually it does: http://www.ncbi.nlm.nih.gov/pubmed/21103844 it's ;probably a good thing and it's raelly mild. I haven't heard of anything involving the thyroxine receptors.And this would surprise me greatly as the Accutane and thyroxine molecules are about as different as can be. ...Read more

5

5
Hello .I have dry eyes and taking restasis for that and i had big dose of rai in may for thyroid cancer can I take Accutane to treat acne.

Hello .I have dry eyes and taking restasis for that and i had big dose of rai in may for thyroid cancer can I take Accutane to treat acne.

Dry eyes ; accutane: Accutane is very, very drying. If you already have severe dry eyes, you should see your eye doctor and discuss the risks of making your eyes even dryer. Your doctor may be able to help increase your eye's lubrication with the placement of punctal plugs. But the key next step is to see your eye doctor. ...Read more

See 1 more doctor answer
8

8
How to deal with the problems caused by accutane?

How to deal with the problems caused by accutane?

Please be specific: About the problems you are referring to. There are a number of different potential side effects which may require different managment. Please clarify and re-ask. ...Read more

9

9
Can acutane cause problems with a persons emotional and mental state?

Can acutane cause problems with a persons emotional and mental state?

Mixed results: There's a group of vulnerable individuals who do become depressed and suicidal on accutane. http://www.ncbi.nlm.nih.gov/pubmed/21903028 this is from psychiatric research. However, some dermatological research suggests that depressed people with acne become less depressed after successful treatment with accutane. http://www.ncbi.nlm.nih.gov/pubmed/21815780 obsessive doubting got worse, tho'. ...Read more

See 1 more doctor answer
10

10
Can liver disfunction appear after years after having taken 3 cycles of 60mg accutane? Or can drugs meow cause liver problems? High benzo intake?!

Can liver disfunction appear after years after having taken 3 cycles of 60mg accutane? Or can drugs meow cause liver problems? High benzo intake?!

Med side effects: Most Accutane side effects suffice one year after a course. However, during the treatment blood tests are required to dispense the medication to check levels and avoid risks and complications. Talk to your prescribing physician to review your medical history and current condition that is most likely unrelated. ...Read more